Ohio, 2013Damaging Wind in Ohio, September 10, 2013
September 10, 2013 · NWS ILN · 1 event in 1 county or zone
Scattered thunderstorms developed in a very warm airmass during the afternoon. One of these storms became severe with damaging winds being the main threat.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in a very warm airmass during the afternoon. One of these storms became severe with damaging winds being the main threat.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 10, 3:02 PM EST, 21 minutes earlier.
Area forecast discussion, Sep 10, 3:02 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT TUE SEP 10 2013
.SYNOPSIS...
HIGH PRESSURE SOUTH OF THE OHIO VALLEY AND A SOUTHWEST FLOW AT THE
SURFACE WILL KEEP HOT AND HUMID CONDITIONS THROUGH WEDNESDAY NIGHT. A
COLD FRONT WILL PUSH THROUGH ON THURSDAY...SPARKING SOME SHOWERS AND
THUNDERSTORMS. MUCH MORE SEASONABLY COOLER AND DRIER AIR WILL
SETTLE IN BEHIND THE FRONT FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NICE CELL POPPED UP SOUTH OF INDIANAPOLIS AND WEST OF RIPLEY
COUNTY THIS AFTERNOON. WITH THE FLOW BEING MARGINALLY TO THE EAST-
NORTHEAST...THERE MAY BE SOME STORMS WORKING INTO THE WHITEWATER
VALLEY AND ILN CWA THIS LATE AFTERNOON AND EARLY EVENING. LOW
CHANCE/ISOLATED POPS ARE IN THE FORECAST THIS EVENING GENERALLY
SOUTH OF THE I-70 CORRIDOR WITH HIGHER CHANCES ALONG THE IND/ILN
BORDER.
TEMPERATURES TOPPING INTO THE UPPER 90S NORTH OF DAYTON ARE ONLY
METED BY LOWER DEWPOINTS IN THE LOW TO MID 60S. HIGHER DEWPOINTS
WITH SLIGHTLY "COOLER" AIR ELSEWHERE ARE NUDGING APPARENT
TEMPERATURES TOWARDS ADVISORY VALUES AND THE ADVISORY WILL
CONTINUE INTO THE EARLY EVENING TODAY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
OUTSIDE OF THE THUNDERSTORM WEST OF CINCINNATI...CU FIELD SHOULD
DISSIPATE RELATIVELY QUICKLY WITH NIGHTFALL. SOUTHWEST FLOW WILL
KEEP OPPRESSIVELY WARM AND HUMID AIR OVER THE REGION TONIGHT AND
WEDNESDAY NIGHT.
A SLIGHTLY HIGHER CHANCE FOR THUNDERSTORMS TOMORROW LED TO COOLER
HIGHS IN THE LOWER 90S. THIS WILL HAVE THE HIGHEST POTENTIAL FOR
CHANGE - IF THE STORMS HOLD OFF...ANOTHER ADVISORY WILL BE IN
ORDER FOR WEDNESDAY AND HIGHS WILL NEED TO BE BUMPED BY 2-4
DEGREES ACROSS THE BOARD.
WITH THE FROPA LATE WED NIGHT AND EARLY THURSDAY...DRIER AND
COOLER AIR WILL ENTER THE OHIO VALLEY TO WIND DOWN THE WORK WEEK.
WHILE HIGHEST CHANCE FOR RAIN IS ON THURSDAY...I DID NOT FEEL
COMFORTABLE WITH LIKELY AT THIS TIME AND KEPT MOST OF THE AREA IN
THE HIGH END OF THE CHANCE CATEGORY. HIGHS ON THURSDAY WILL BE
NICELY MUTED WITH COLD AIR WORKING IN...CLOUD COVER...AND
INCREASED POTENTIAL FOR SHOWERS AND THUNDERSTORMS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MID LEVEL SHORT WAVE ENERGY WILL ROTATE DOWN ACROSS THE LOWER GREAT
LAKES ON FRIDAY. THIS WILL BE ACCOMPANIED BY DEVELOPING LOW LEVEL
CAA ACROSS OUR AREA AS 850 MB TEMPS ARE FORECAST TO DROP INTO THE 3
TO 5 DEGREE CELSIUS RANGE THROUGH FRIDAY AFTERNOON. THIS SHOULD LEAD
TO SOME CU DEVELOPMENT THROUGH THE DAY AND PERHAPS EVEN A SHOWER OR
TWO...ESPECIALLY ACROSS OUR NORTHEASTERN AREAS. WILL MAINTAIN A DRY
FORECAST THOUGH AS THE BETTER FORCING REMAINS WELL OFF TO OUR
NORTHEAST. LOW LEVEL THICKNESSES ARE ONLY SUPPORTING HIGHS IN THE
LOW TO MID 60S FOR FRIDAY. WILL NOT GO THAT COOL...BUT WILL TREND
TEMPS DOWN A BIT...GENERALLY IN THE 65 TO 70 DEGREE RANGE. SURFACE
HIGH PRESSURE WILL BUILD ACROSS THE AREA FRIDAY NIGHT AND SHOULD BE
CENTERED JUST OFF TO OUR NORTHWEST BY 12Z SATURDAY MORNING. THIS
WILL ALLOW FOR GOOD RADIATIONAL COOLING AND EXPECT FRIDAY
NIGHT/SATURDAY MORNING TO BE OUR COOLEST NIGHT WITH LOWS WELL DOWN
INTO THE 40S...ESPECIALLY ACROSS SOME OF OUR NORTHERN RURAL AREAS.
THE SURFACE HIGH WILL PUSH OFF TO THE EAST SATURDAY INTO SUNDAY.
THIS WILL ALLOW FOR DRY CONDITIONS AND A GRADUAL WARM UP THROUGH THE
WEEKEND WITH HIGHS WORKING BACK INTO THE MID 70S BY SUNDAY. THE NEXT
MID LEVEL SHORT WAVE WILL PUSH ACROSS THE GREAT LAKES SUNDAY NIGHT
INTO MONDAY. THIS WILL HELP DROP AN ASSOCIATED WEAKENING FRONT DOWN
INTO OUR AREA THROUGH MONDAY. THE 12Z ECMWF HAS TRENDED WEAKER WITH
THIS FRONT AND IS NOW MORE IN LINE WITH WHAT IS SUGGESTED BY THE
GFS/CMC. AS A RESULT...WILL TRIM BACK TO JUST SOME VERY LOW END POPS
FOR SUNDAY NIGHT INTO MONDAY MORNING. WEAK MID LEVEL RIDGING WILL
TRY TO REESTABLISH ITSELF ACROSS THE AREA THROUGH THE MIDDLE PART OF
NEXT WEEK AS SURFACE HIGH PRESSURE MOVES ACROSS THE SOUTHERN GREAT
LAKES. THIS SHOULD KEEP US GENERALLY DRY WITH TEMPERATURES
REMAINING SOMEWHAT BELOW NORMAL THROUGH THE END OF THE PERIOD.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MID LEVEL RIDGE TO BUILD EAST BECOMING CENTERED OVER THE TN VLY
TODAY. IN THE MOIST SRLY FLOW...MID LEVEL CLOUDS 7000 AND 9000
FEET DEVELOPED OVERNIGHT. THESE SCATTERED TO BKN CLOUDS ALONG WITH
SOME WIND HAVE MITIGATED THE DEVELOPMENT OF WIDESPREAD FOG.
THEREFORE...HAVE LIMITED MENTION OF VSBY RESTRICTION TO MVFR FOR AT
KLUK.
VFR CONDITIONS WITH FEW TO SCT CU AND SOUTHWEST WINDS AROUND 10 KTS
ARE EXPECTED DURG THE DAY. ISOLATED SHOWERS AND THUNDERSTORMS MAY
OCCUR DURING THE AFTERNOON AND EARLY EVENING. HOWEVER...THE LACK
OF FORCING AND WITH MID LEVEL RIDGE IN PLACE WILL LIMIT COVERAGE.
THEREFORE...WILL KEEP THE MENTION OF PRECIPITATION OUT OF THIS TAF
PACKAGE AT THIS TIME.
OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...JGL
AVIATION...SITESHazardous weather outlook, Sep 10, 9:54 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1054 AM EDT TUE SEP 10 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1054 AM EDT TUE SEP 10 2013
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH TEMPERATURES ON WEDNESDAY AROUND 90 AND A HUMID AIRMASS WILL
RESULT IN HEAT INDICES IN THE MIDDLE 90S.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Butler
- When
- September 10, 3:23 PM EST to 3:27 PM EST
- Where
- Butler County, 1.75 mi NW of Mc Gonigle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.470, -84.700
Large tree limbs were downed at Marshall Elementary School due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in New Mexico, September 10 to 17, 20131 death · $11 million · EF0 · 59 events
- Flash Flooding and Debris Flow in Utah, September 10 to 14, 2013$1.2 million · 1 in hail · 16 events
- Flash Flooding and Flood in Arizona, September 10, 2013$230,000 · 3 events
- Flash Flood in Michigan, September 10, 2013$125,000 · 1 event
- Flash Flooding and Lightning Strike in Arizona, September 10 to 14, 2013$108,000 · 3 events
- Damaging Winds in Iowa, September 10, 2013$55,000 · 70 kt wind · 2 events
- Damaging Wind in Indiana, September 10, 2013$30,000 · 56 kt wind · 1 event
- Flood in Arizona, September 10 to 11, 2013$25,000 · 1 event
- Drought in Iowa, September 10 to 30, 20138 events
- Drought in Wisconsin, September 10 to 30, 20136 events
- Drought in Texas, September 10 to 23, 20135 events
- Drought in Minnesota, September 10 to 30, 20133 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472949.